Home Health and Wellbeing
Exciting news! Join our watch club and get free access to NOW for 1 month

Microgynon

Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
Hi. Sorry if i go on abit, i have quite a bit to say.
Started taking microgynon firstly in the middle of october this year, my mood appeared to be fine, nothing seemed to have changed untill around 3 weeks ago. I was sat in my lecture at uni, and a random thought came into my head saying i didnt love my boyfriend anymore. This was totally out of the blue, as im very much in love with my boyfriend and we have no problems at all. This thought has stayed with me since, it makes me feel anxious, and sick to the stomach and it just wont go away! i am so scared of loosing him, and i cant think why im feeling like this. I cant stop crying, i hate being alone as it makes my anxiety worse, even writing this now is making me really upset. My mum suggested that it could be the pill making me feel like this, as it literally just came on in a day, it wasnt a gradual thing or anything. For this reason i stopped taking the pill around 2 weeks ago, however my symptoms dont appear to have improved, except last friday night i picked up a little bit, the thoughts about my boyfriend disappeard and i seemed quite happy again, however the following day i was back to normal. I honestly feel like im going mad. My mum keeps telling me its my hormones and i need to give it time for the pill to get out of my system, however im convincing myself all this cant be down to one little pill. My boyfriend is my best friend, and i feel so sad that i cant even talk to him about this! i have an appointment with the nurse on wednesday, but i am so scared shes going to tell me the thoughts im feeling are real, and arnt due to hormones. As i said i have moments were i pick up a little bit, so i know that the real me is there somewere. I just cant seem to pick myself up from this, i feel so depressed, i keep looking back at the dates were i felt normal and wishing it was then. I cant understand how ive gone from being so happy with everything, to this. :( Help needed.

Comments

  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    Hi there Lisa,

    Well done for posting, it can be good to get things out there as well as getting some external perspective.

    First of all, don't underestimate the power of the hormones in the pill, or your reaction to it. A lot of people do react badly to the hormones, and do end up very anxious and emotional. What can make it even scarier is that, if you don't know what is causing your feelings, you do start to question your life, and the causes. This in itself can make you even more anxious and emotional and it becomes a bit of a vicious circle of emotions and uncertainty. Moods and emotions are such a fundamental thing to us, and we always think of them associated with real events, it can be really hard to get your head around the idea that you can view the same event in the world in really different ways depending on the chemicals or hormones in your system.

    Talking to the nurse about your contraception sounds like, a good first step to try and help yourself feel better - but, given that you have had this period of feeling really sad and muddled, give yourself some time to adjust to whatever you decide. It's not surprising you're still going to feel a bit confused about your emotions at first.

    We've got some info on TheSite.org about the pill and potential side effects, which hopefully will help you understand it better, and realise that you are not alone. We've got an article on finding the right pill and side effects of the pill and one on understanding mood swings.

    In terms of your appointment tomorrow, the nurse can't tell you your feelings are 'real' or not. In fact, in a way, they are real in that you are feeling them - but what you're unsure about is what is causing them - hormones, or something actually happening in the world. You know best what is happening to you, so you can say to her that you would like to talk about your concerns with her. She should be able to talk through the different options with you if you do want to try a new contraceptive. If you are worried about getting it all across to her, you could write it down and give it to her - or even print out and show her the question you wrote on here.

    It's also worth making sure you look after yourself - you have had a rubbish time recently, but there are other things you can do to try and help yourself feel better - for example exercise is a really good mood booster - have a look at this link on looking after yourself. Although it is in our mental health section, don't let that scare you - all it means is keeping your mind healthy - whether it's struggling with hormones or something else :)

    Although you say you don't feel you can talk to your boyfriend about some of the thoughts you have had, could you perhaps have a chat about things more generally - that you have been feeling very low and anxious and that you think it might be to do with the pill. Even sharing this much might help you feel a bit better, help him understand and help you both to manage the next steps together?

    Hope this helps you sort your head out a bit - and let us know how the appointment goes tomorrow :)
Sign In or Register to comment.